MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN CAN BONE SCREW 6.5MMX55MM; BONE SCREWS AND PINS : SCREWS

DEPUY ORTHOPAEDICS, INC. 1818910 PINN CAN BONE SCREW 6.5MMX55MM; BONE SCREWS AND PINS : SCREWS
Catalog Number 121755500
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der states that the original implant date was unknown.This patient had her hip revised where a competitor hip replacement stem was removed and replaced with a summit stem and pinnacle cup at (b)(6).The patient came into the er at (b)(6) hospital with in 2 weeks of her revision surgery complaining of hip pain.X-rays indicates that her acetabular cup had most likely came loose and protruded through the medial acetabular wall.The loosening was allegedly bone to cement interface with competitor cement having been used.She was consulted where it was decided that he would explanted all components and let the pelvis try and heal and reconstitute bone.All implants were explanted.The patient has obtained legal representation so information available is limited.Doi: (b)(6) 2018; dor: (b)(6) 2018; right hip.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4) investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN CAN BONE SCREW 6.5MMX55MM
Common Device Name
BONE SCREWS AND PINS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7650848
Report Number1818910-2018-63533
Device Sequence Number2435293
Product Code LPH
UDI-Device Identifier10603295010425
UDI-Public10603295010425
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K983014
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number121755500
Device Lot NumberD12060102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight75